MAUDE Adverse Event Report: MICROVENTION, INC. SCEPTER C; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

MICROVENTION, INC. SCEPTER C; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number BC0410C-ID-700-AL
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part and lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was reported available for return but has not yet been received.Therefore, at this time, the product analysis could not be performed and the alleged product issue cannot be verified.If the device or additional new information is received, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that during use in an unspecified embolization procedure, the balloon catheter would not deflate.The physician slowly pulled out the device from the patient without any injury.Reportedly, during preparation, the balloon tested successfully without any problem.
 
Additional Manufacturer Narrative
Additional information: d10 (date device returned), h10 (device evaluation).Investigation findings: items returned for investigation: scepter c.Items not returned for investigation: n/a.The balloon was returned deflated.The hub was returned intact with residual contrast.Attempts to inflate the balloon were unsuccessful; the balloon could not be injected with saline during the investigation due to contrast occluding the inflation lumen.However, after hydrating the balloon in preparation for inflation during the investigation, the balloon was found to have a rupture.Investigation conclusion: the investigation of the returned balloon catheter found the inflation lumen occluded with material consistent with dried contrast and the balloon ruptured.Due to the contrast occlusion and balloon rupture, this investigation could not inflate the balloon to further assess the alleged deflation issue described in the reported event and therefore, this complaint is considered non-verifiable.The physical evaluation of the device could not identify the conditions or circumstances that led to the rupture, but this condition is consistent with the device experiencing forces over specification due to over inflation.

Brand Name
SCEPTER C
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142378000
MDR Report Key19823593
Report Number2032493-2024-00573
Device Sequence Number12929423
Product Code MJN
UDI-Device Identifier00842429117545
UDI-Public(01)00842429117545(11)240209(17)270131(10)0000516937
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K110741
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBC0410C-ID-700-AL
Device Lot Number0000516937
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2024
Supplement Date Received by Manufacturer09/11/2024
Initial Report FDA Received Date07/24/2024
Supplement Report FDA Received Date09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown